Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 151, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2014, 5:20 PM EDT for Granville County, Person County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2014, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 24, 2014, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS52 KRAH 242120
SVRRAH
NCC077-145-242215-
/O.NEW.KRAH.SV.W.0151.140724T2120Z-140724T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 519 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER TURBEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CONCORD...STOVALL...MAYO RESERVOIR...OAK HILL...
BETHEL HILL...HYCO LAKE AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3654 7850 3632 7860 3642 7898 3651 7913
3654 7913
TIME...MOT...LOC 2119Z 294DEG 19KT 3659 7905
$$
772 follow-up statements
660 WWUS52 KRAH 242139 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 539 PM EDT THU JUL 24 2014 NCC077-145-242215- /O.CON.KRAH.SV.W.0151.000000T0000Z-140724T2215Z/ GRANVILLE NC-PERSON NC- 539 PM EDT THU JUL 24 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTHWESTERN GRANVILLE AND NORTHEASTERN PERSON COUNTIES... AT 538 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLUSTER SPRINGS...OR NEAR TURBEVILLE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... OXFORD...STOVALL...OAK HILL...BETHEL HILL...MAYO RESERVOIR AND JOHN H KERR RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3654 7850 3632 7860 3644 7891 3654 7902 TIME...MOT...LOC 2138Z 287DEG 18KT 3657 7893 $$ 77
255
WWUS52 KRAH 242208
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT THU JUL 24 2014
NCC077-145-242217-
/O.EXP.KRAH.SV.W.0151.000000T0000Z-140724T2215Z/
GRANVILLE NC-PERSON NC-
608 PM EDT THU JUL 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANVILLE AND
NORTHEASTERN PERSON COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3654 7850 3632 7860 3644 7891 3654 7902
TIME...MOT...LOC 2206Z 294DEG 19KT 3657 7893
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:10 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 3:10 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU JUL 24 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD INTO SOUTHERN VIRGINIA LATE THIS AFTERNOON...PROGRESS INTO CENTRAL NORTH CAROLINA TONIGHT...THEN STALL NEAR THE SOUTH CAROLINA BORDER ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM THURSDAY... THOUGH MID-LEVEL LAPSE RATES REMAIN WEAK AT ~5.5 C/KM...A VERY MOIST BOUNDARY LAYER ALONG WITH STRONG INSOLATION WILL YIELD MODERATE DIURNAL DESTABILIZATION TODAY WITH MLCAPE VALUES GENERALLY RANGING FROM 1000-2000 J/KG...HIGHEST IN THE EAST WHERE LOW-LEVEL MOISTURE AND SUNSHINE ARE MOST ABUNDANT AND LOWEST WEST. MODERATE INSTABILITY AND LITTLE OR NO CIN ALLOWED CONVECTION TO DEVELOP IN VICINITY OF THE PRE-FRONTAL SFC TROUGH OVER THE COASTAL PLAIN EARLIER THIS MORNING (12-16Z)...CREATING AN EFFECTIVE FRONTAL ZONE ORIENTED ROUGHLY WEST-EAST ALONG OR NEAR HWY 64. AS OF 18Z... DISSIPATING CLOUD COVER FROM PRIOR CONVECTION HAS ALLOWED FULL HEATING /INSOLATION/ FOR SEVERAL HOURS OVER THE NORTHERN AND WESTERN PIEDMONT...SIGNIFICANTLY WEAKENING THE EFFECTIVE FRONT. HOWEVER... CONVECTION PERSISTS OVER THE COASTAL PLAIN...AND THE EFFECTIVE FRONT PERSISTS EAST OF THE TRIANGLE. THE PRESENCE OF THE AFOREMENTIONED 'EFFECTIVE FRONT' CONTINUES TO INCREASE UNCERTAINTY WITH REGARD TO THE CONVECTIVE FORECAST THROUGH THIS EVENING. WITH THE ABOVE IN MIND...CONFIDENCE IS TOO LOW TO PROVIDE MORE SPECIFIC DETAILS ABOUT CONVECTIVE COVERAGE AND EVOLUTION THIS AFT/EVE. HOWEVER...FORECAST REASONING REMAINS THE SAME. GIVEN CYCLONIC FLOW ALOFT (CYCLONIC SHEAR VORTICITY AND DPVA ASSOC/W SMALL AMPLITUDE SHORTWAVES)...A SFC-925 MB TROUGH SINKING SOUTHWARD INTO THE REGION NEAR PEAK HEATING...ABUNDANT MOISTURE...AND MODERATE INSTABILITY...EXPECT ABOVE NORMAL CHANCES FOR CONVECTION LATE THIS AFT THROUGH THIS EVENING...WITH CONVECTION POSSIBLY PERSISTING THROUGH SUNRISE FRIDAY MORNING SOUTH AND EAST OF THE TRIANGLE. SEVERE THREAT: DEEP LAYER SHEAR ON THE ORDER OF 25-35 KT WILL SUPPORT MULTICELL CLUSTERS AND PERHAPS AN ISOLD SUPERCELL THIS AFT/EVE. EXPECT A POTENTIAL FOR A FEW SEVERE STORMS WITH A PRIMARY THREAT OF DAMAGING WINDS...PRIMARILY SOUTH OF HWY 64 WHERE DCAPE VALUES BEGIN TO INCREASE ABOVE 500 J/KG...APPROACHING 1000 J/KG NEAR THE SC BORDER. DIME TO QUARTER SIZE HAIL WILL ALSO BE POSSIBLE WITH ANY ROBUST UPDRAFTS. THOUGH WEAK MID-LEVEL LAPSE RATES WILL REDUCE THE POTENTIAL FOR HAIL > 1.00 IN...LARGE HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE POSSIBLE IN ANY ROBUST UPDRAFT THAT ACQUIRES ROTATION...ESP SOUTH OF HWY 64 WHERE MLCAPE VALUES WILL APPROACH 2000-2500 J/KG DURING PEAK HEATING. -VINCENT && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 305 PM THURSDAY... FRIDAY AND FRIDAY NIGHT....THE MAIN UPPER TROUGH AXIS WILL MOVE EAST OF THE AREA BY FRIDAY MORNING...WHILE THE ASSOCIATED RELATIVELY WEAK COLD FRONT SLIPS SOUTH AND STALLS NEAR THE NC/SC BORDER. HIGH PRESSURE WILL BUILD QUICKLY ACROSS VA DURING THE DAY...WITH DRIER MID-LEVEL AIR OVER MOST OF CENTRAL NC. THE AIRMASS DOESNT CHANGE MUCH BEHIND THE FRONT...WITH DEWPOINTS ONLY DROPPING INTO THE MID 60S TO THE NORTHWEST AND HOVERING NEAR 70S IN THE SOUTH. WEAK INSTABILITY AND LEVEL CONVERGENCE IN THE VICINITY OF WHAT IS LEFT OF THE FRONT MAY PRODUCE SOME VERY ISOLATED CONVECTION NEAR THE SC BORDER. HIGHS WILL BE IN THE MID 80S. WEAK HIGH PRESSURE WILL BE OFF THE VA COAST BY FRIDAY NIGHT...AND A LIGHT SOUTHEASTERLY RETURN FLOW MAY PRODUCE SOME FOG AND LOW CLOUDS SATURDAY MORNING...SHOWN MOST AGGRESSIVELY BY THE NAM. LOWS IN THE MID/UPPER 60S. SATURDAY AND SATURDAY NIGHT...A WEAK UPPER DISTURBANCE...POSSIBLY EMANATING FROM CONVECTION NORTH OF THE SOUTHERN PLAINS RIDGE...WILL SWING ACROSS THE AREA ON SATURDAY. CURRENTLY...MODELS SHOW THE WAVE DEAMPLIFYING AS IT CROSSES THE MOUNTAINS...AND THE EARLY DAY TIMING WOULD ALSO BE UNFAVORABLE FOR CONVECTIVE INITIATION. MOST OF CENTRAL NC WILL REMAIN DRY...WITH THE EXCEPTION BEING THE FAR SOUTHEAST CWA WHERE THE SEABREEZE MAY MAKE A RUN DURING THE AFTERNOON. WEST-SOUTHWESTERLY LOW-LEVEL FLOW WILL PROMOTE DEEPER MIXING AND A WARMER DAY WITH HIGHS LIKELY IN THE LOWER 90S. LOWS SAT NIGHT WILL BE WARMER AS WELL IN THE LOWER 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 305 PM THURSDAY... SUNDAY THROUGH MONDAY NIGHT... A STRONG SHORTWAVE MOVING SOUTHEAST OUT OF THE CANADIAN ROCKIES ON SUNDAY WILL BEGIN THE AMPLIFICATION OF THE LONGWAVE PATTERN HEADING INTO NEXT WEEK. CONVECTION PASSING TO OUR NORTH ACROSS VA MAY BLEED SOUTH INTO MAINLY THE NORTHERN PORTIONS OF THE AREA...PARTICULARLY SUNDAY EVENING BASED ON CURRENT PROGS. HOWEVER THE MAIN FORCING TO IMPACT CENTRAL NC WILL COME MONDAY WHEN MODELS SHOW ADDITIONAL ENERGY...ACCOMPANIED BY STRONG HEIGHT FALLS AND A BELT OF ENHANCED WESTERLIES...SWINGING ACROSS THE AREA. GIVEN THAT TEMPS ARE EXPECTED TO BE WELL INTO THE MID 90S ON SUNDAY AND AT LEAST THE LOWER 90S ON MONDAY...INSTABILITY SHOULD BE FAVORABLE AHEAD OF THE FRONT. WHILE THERE IS STILL SOME UNCERTAINTY AS TO HOW MUCH OVERLAP THERE WILL BE BETWEEN THE BEST INSTABILITY AND STRONGEST SHEAR...THE SETUP LOOKS PRETTY GOOD FOR SEVERE WEATHER AT DAY 5 IN LATE JULY. TUESDAY THROUGH THURSDAY... MEDIUM RANGE ENSEMBLES SHOW AN UNSEASONABLY DEEP UPPER TROUGH DEVELOPING OVER THE EASTERN US BY MID WEEK WITH AN UPPER LOW CENTERED JUST SOUTH OF THE HUDSON BAY. GIVEN THAT BOTH THE GFS AND ECMWF SHOW THE SYNOPTIC FRONT REACHING THE GULF OF MEXICO... CONFIDENCE IS HIGH THAT TEMPS WILL BE BELOW NORMAL MUCH OF NEXT WEEK. LOW-LEVEL THICKNESSES ARE PROGGED TO DIP BELOW 1390M...WHICH SUGGESTS HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID60S... POSSIBLY TOUCHING THE UPPER 50S IN THE COOLEST SPOTS. THE AIRMASS CHANGE WILL ALSO BRING LOWER HUMIDITY...AND WITH DEWPOINTS DROPPING INTO THE 50S THE CHANCES OF SHOWERS OR STORMS WILL BE RELATIVELY LOW UNTIL RETURN FLOW DEVELOPS LATER IN THE WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1145 AM THURSDAY... AREAS OF MVFR CEILINGS ASSOCIATED WITH A VERY MOIST LOW-LEVEL AIRMASS WILL PERSIST INTO EARLY/MID AFTERNOON OVER CENTRAL NC... ESPECIALLY IN OR NEAR LOCATIONS AFFECTED BY CONVECTION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY EFFECT ALL TERMINALS FOR A PERIOD OF AT LEAST SEVERAL HOURS THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT MOVES SOUTHWARD INTO THE AREA. WINDS WILL BECOME VARIABLE AS THE FRONT APPROACHES FROM THE NORTH THIS AFT/EVE AND WILL REMAIN LIGHT AT 5-10 KT (OUTSIDE OF CONVECTION). LOOKING AHEAD: AT THIS TIME...VFR CONDITIONS ARE EXPECTED ON FRIDAY AS THE FRONT STALLS OUT JUST S/SE OF CENTRAL NC...THOUGH SOME OF THE LATEST MODEL GUIDANCE SUGGESTS THAT THE FRONT MAY REMAIN CLOSE ENOUGH FOR SUB-VFR CEILINGS AND/OR A POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO PERSIST. A PERSISTENT PATTERN OF TROUGHING OVER THE EASTERN CONUS WILL RESULT IN AN ABOVE NORMAL CHANCE FOR CONVECTION THROUGH EARLY NEXT WEEK...WITH NUMEROUS THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BLS LONG TERM...BLS AVIATION...VINCENT
Hazardous weather outlook, Jul 24, 10:10 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1010 AM EDT THU JUL 24 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251415- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1010 AM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A COLD FRONT WILL SINK SLOWLY SOUTHWARD THROUGH VIRGINIA INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND DIME TO QUARTER SIZE HAIL. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY IN URBAN AREAS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND THE PASSAGE OF AN ATTENDANT COLD FRONT WILL RESULT IN AN ABOVE NORMAL CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. VINCENT
In the hours before
Special weather statement, Jul 24, 11:22 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT THU JUL 24 2014
NCZ078-241600-
WAYNE-
1122 AM EDT THU JUL 24 2014
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PORTIONS OF NORTHEAST
WAYNE COUNTY UNTIL 1200 PM EDT...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WITH HEAVY RAIN NEAR FREMONT...OR 10 MILES
NORTHEAST OF GOLDSBORO...MOVING EAST AT 45 MPH.
A REPORT A FROM VOLUNTEER OBSERVER IN JOHNSTON COUNTY NOTED RAINFALL
TO NEAR 1.25 INCHES IN 45 MINUTES...ENDING AT 11 AM. SUCH HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADS. ALSO...WIND GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE WITH THE STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...PIKEVILLE...EUREKA AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SLOW DOWN WHEN DRIVING LATE THIS MORNING AND THROUGH THE LUNCH HOUR.
KEEP A SAFE DISTANCE BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF
YOU. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3537 7780 3536 7808 3556 7808 3557 7807
3559 7794 3559 7782 3543 7783 3540 7780
TIME...MOT...LOC 1519Z 263DEG 45KT 3547 7789
DJFSpecial weather statement, Jul 24, 2:09 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU JUL 24 2014
NCZ078-089-241900-
WAYNE-SAMPSON-
209 PM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 300 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MOUNT OLIVE...MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO...
RAINFALL AROUND AN INCH IN 30 TO 45 MINUTES WILL RESULT IN PONDING
OF WATER ON ROADS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...ELROY...
CLIFFS OF THE NEUSE STATE PARK...BROGDEN...GRANTHAM...HOBBTON AND
MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT ITEMS LEFT
OUTDOORS. REMAIN INDOORS WHEN STORMS ARE NEARBY OR OVERHEAD TO HELP
AVOID THE DANGER OF LIGHTNING. LOCALLY HEAVY RAIN WILL QUICKLY
REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING.
&&
LAT...LON 3518 7783 3515 7790 3517 7793 3517 7797
3518 7799 3519 7802 3518 7807 3519 7816
3509 7817 3508 7816 3514 7838 3531 7829
3532 7827 3532 7824 3534 7822 3535 7816
3533 7782
TIME...MOT...LOC 1808Z 282DEG 21KT 3521 7827
DJFSpecial weather statement, Jul 24, 3:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT THU JUL 24 2014
NCZ042-078-089-242030-
WAYNE-SAMPSON-JOHNSTON-
336 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...NORTHEASTERN SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES
UNTIL 430 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SMITHFIELD...MOVING
SOUTHEAST AT 10 MPH. OTHER STORMS WITH HEAVY RAIN WERE OCCURRING
NEAR GOLDSBORO AND NEAR MOUNT OLIVE.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS ALONG WITH
RAINFALL RATES OF ONE TO ONE AND HALF INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PRINCETON...
PIKEVILLE...EUREKA...SEVEN SPRINGS...ELROY AND CLIFFS OF THE NEUSE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3506 7816 3535 7838
3549 7824 3559 7788 3558 7782 3543 7783
3540 7780 3538 7780
TIME...MOT...LOC 1935Z 297DEG 11KT 3541 7829
WSSSpecial weather statement, Jul 24, 5:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT THU JUL 24 2014
NCZ007-242145-
PERSON-
511 PM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN PERSON
COUNTY UNTIL 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TURBEVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...BETHEL HILL...MAYO RESERVOIR AND HYCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3653 7879 3648 7880 3636 7887 3651 7913
3651 7914 3654 7914 3654 7880
TIME...MOT...LOC 2111Z 297DEG 10KT 3661 7909
WSSSpecial weather statement, Jul 24, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 24 2014
NCZ042-078-089-242215-
WAYNE-SAMPSON-JOHNSTON-
520 PM EDT THU JUL 24 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN WAYNE... NORTHERN SAMPSON AND SOUTH CENTRAL JOHNSTON
COUNTIES UNTIL 615 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF GODWIN...OR 15 MILES
NORTHWEST OF CLINTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...NEWTON GROVE...ELROY...BROGDEN...
GRANTHAM...SPIVEY'S CORNER...HOBBTON AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3508 7861 3525 7861 3527 7858 3530 7858
3531 7855 3534 7789 3515 7790 3517 7793
3516 7797 3519 7802 3518 7807 3519 7816
3509 7817 3508 7816 3504 7816
TIME...MOT...LOC 2119Z 272DEG 25KT 3517 7851
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:51 AM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jul 24, 11:22 AM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Jul 24, 2:09 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jul 24, 3:36 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 24, 5:11 PM EDT | Special Weather Statement | RAH | Person | 34 min |
| Jul 24, 5:20 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jul 24, 5:24 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 24, 5:44 PM EDT | Special Weather Statement | RAH | Durham | 61 min |
| Jul 24, 5:51 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 84 min |
| Jul 24, 6:06 PM EDT | Special Weather Statement | RAH | Johnston | 69 min |
| Jul 24, 6:11 PM EDT | Special Weather Statement | RAH | Vance, Warren | 64 min |
| Jul 24, 6:17 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Jul 24, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Wake | 51 min |
| Jul 24, 6:36 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 54 min |
| Jul 24, 6:51 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 39 min |
| Jul 24, 6:58 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Vance, Warren | 77 min |
| Jul 24, 7:05 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 115 min |
| Jul 24, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 39 min |
| Jul 24, 7:07 PM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jul 24, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 72 min |
| Jul 24, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 48 min |
| Jul 24, 7:24 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Warren | 3 hr |
| Jul 24, 7:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.